Hail, Jackson
- When
- April 27, 2:33 PM CST
- Where
- Jackson County, 1 mi NW of Whiting
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.600, -95.633
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 27, 1:43 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 243 PM CDT SAT APR 27 2002 FORECAST CONCERNS CONTINUE TO BE PRECIPITATION AND SEVERE WEATHER POTENTIAL EARLY THIS EVENING IN EASTERN COUNTIES OF CWA...AND TEMPERATURES THROUGH THE PERIOD. DRYLINE SPEEDING EAST AND AS OF THIS WRITING IS ALONG A NORTH SOUTH LINE FROM BIE TO MHK TO EAST OF EWK. CONVECTION DEVELOPING ALONG AND AHEAD OF THE DRYLINE AND CONVECTION WILL LIKELY CONTINUE TO AFFECT EASTERN PARTS OF THE CWA UNTIL DRYLINE EXITS CWA AROUND 5 TO 6 PM. THEN DRY WEATHER LOOKS TO BE THE RULE UNTIL NEXT SYSTEM APPROACHES TUESDAY NIGHT AND WEDNESDAY. THIS IS HANDLED BY CURRENT FORECAST SO NO CHANGES MADE TO TIMING AT THIS TIME. EXPECT DRY WEATHER THEREAFTER THROUGH SATURDAY. BREEZY CONDITIONS LIKELY TONIGHT AS SURFACE LOW MOVES EAST. BELIEVE 15 TO 25 MPH SPEEDS WITH SOME GUSTY CONDITIONS WILL HANDLE THINGS BASED ON CURRENT METAR OBS. ON TEMPERATURES...FOR TONIGHT THROUGH MONDAY NIGHT LATEST GUIDANCE IS CLOSE TO GOING FORECAST SO NO MAJOR CHANCES MADE. TEMPERATURES HAVE BEEN LOWERED FROM CURRENT FORECAST TUESDAY THROUGH THURSDAY NIGHT BASED ON LATEST GUIDANCE BUT NOT AS MUCH AS GUIDANCE SUGGESTS. .TOP...NONE 34
KSZ008>012-020>024-026-034>040-054>056-058-059-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1145 AM CDT SAT APR 27 2002 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL AND EASTERN KANSAS THIS AFTERNOON... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF NORTH CENTRAL AND EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL KANSAS BY EARLY AFTERNOON...AND MOVE RAPIDLY EAST. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE...ALTHOUGH THE BEST CHANCE WILL BE NEAR THE NEBRASKA BORDER FROM BELLEVILLE TO HIAWATHA. AT LATE MORNING...LOW PRESSURE WAS ALONG THE KANSAS NEBRASKA BORDER NEAR HILL CITY. THIS LOW WILL MOVE RAPIDLY NORTHEAST INTO SOUTHWEST IOWA BY EARLY EVENING. TO THE SOUTH OF THE LOW...A DRY LINE WILL PUSH EASTWARD ACROSS CENTRAL AND EASTERN KANSAS THIS AFTERNOON. THIS WILL BE THE PRIMARY CAUSE OF THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
KSZ008>011-020-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 253 PM CDT SAT APR 27 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH 156... REPUBLIC WASHINGTON CLOUD SOME CITIES NO LONGER IN TORNADO WATCH 156... CONCORDIA TORNADO WATCH 156 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... NEMAHA MARSHALL SOME CITIES STILL IN TORNADO WATCH 156... MARYSVILLE
The Topeka radar (KTWX), 85 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284830, 5284831.